TABLET STUCK IN THROAT ON CAELYX

Hi ladies.I had a very scary experience I tried to take a tablet and it stuck in my throat.

I tried to wash it down with some water. but the tablet would not let the water go down very scary,

I tried not to panic it took about 15 min for it to dissolve.

( no more tablets).

Also having trouble with my food sometimes.

I will tell my team when I go next.

But would like to hear from anyone who has had the same experience.

Cheers Lorraine xx

14 Replies

oldestnewest
  • Oh Lorraine it sounds very scary! Well done for keeping calm- I think I would have had a melt down.

    Hope you get something easier to take soon xx L

  • Hi Lyndy,

    Thank for wishes ,I did have a melt down my husdanb is super cool some time his lay back attitude can be annoying but times like that he is great,he told me to relax and just silp water till it desloved.

    I went down and purchased some vita gummies for woman a jube.

    Arfter the replys from the lovely ladies on this site seem that it is one of the side effects of caelyx

    I have 1 more to go of 6 so will just be carefull of what I eat.

    Cheers Lorraine

  • Hi Lorraine that must have very scary, I've been on Caelyx and did have a bit of difficulty swallowing so definitely tell your onc when you go back for your review.

    Take care

    Xx

  • Hi KMAllan,,

    nice to hear from,

    it's good to hear from the ladies on this site, when you have replys and you know it could be a side effect of the chemo it helps.

    I have 1 more of 6 caelyx to go will be care full eating for now.

    Cheers Lorraine.

    .

  • Hi Lorraine, I thought this only happened to me. I am on chemo & struggle with swollowing tablets have done for some time. Mention it to your doctors it might be your treatment. Take care Cindyxx

  • Hi Cindy,

    Yes it helps when you know that other ladies have the same problum and it's not only you .

    I have one more of 6 caelyx to go, will be carefull eating for a while.

    Best wishes Lorraine xx

  • Hi Lorraine

    I understand how scary it was for you, I have had 6 cycles of calyx to date and another 2 to go, since my fourth cycle I have had problems with swallowing both tablets, liquid and often food. My throat has felt like I have swallowed battery acid, sometimes worse than others. It's very worrying as things feel like I have something stuck in my throat which makes normal swallowing difficult. I will mention it to my oncology nurse next week, it appears that could very much be related to the calyx. Let's hope we get an explanation. Anyone else had a problem like this? Would be interested to hear?

    Bx

    .

  • Hi Barbara ,

    Thank you for you reply,

    It seems like it's a side effect of caelyx, I did have problems on other chemos not as bad as caelyx.

    But from the replys from other lovely ladies on this site, yes it is caelyx.

    I will see my oncology nurse and will let you know the advice she gives me.

    Cheers Lorraine

  • Hi ladies and yes I had terrible throat issues when on Caelyx last year - I think they call it The Red Devil for a reason ! !

    My throat felt sore and tight pretty much permanently and often swallowing was tricky so please take heart - it will pass .

    💕💓

  • Hi Maz54,

    Great to hear it will pass.

    I went a purchase some vita gummies for woman (a jube) trying to keep the vitamins up.

    eating as you said can also be tricky, so eating soft food and drinking isutain formula

    ( Australian nutrition formula).

    As often I do not feel like eating.

    I have one more of 6 caelyx to go,

    Cheers Lorraine

  • Hello Ladies, this is my first post here, and apologies for not introducing myself 'properly' yet (I promise to do that soon) but... I wondered if any of you who are experiencing swallowing problems on Caelyx are also having acid reflux, heartburn, etc? If so, that might be the cause (the posh word for it is dysphagia). Every chemo I have been on has given me acid reflux but a high daily dose of omeprazole has now sorted it out. So that might be worth trying if you are not taking it already.

  • Welcome Spes,

    You will find all the ladies on this site very helpfull,

    We can ask our oncology nurse advice ,but it helps to hear from other ladies going through the same problems.

    I also had refluk, heartburn on othr chemos I was given Lorazepam ( I'm in Australia) it help.

    I was reading the site for 2 years before I decided to post and now I find whe I have a problem

    the ladies allways help.

    Cheers Lorraine

  • I had the same problem and heart burn, my oncologist suggested gargling with an aspirin and gently letting it go down it did help some & upped my omezrople dose...

    Speak to your oncologist - I'm 4 out of 6 and can't wait for it to be done.

    Good luck xx

  • Hi Emalou71,

    From the replys from the other ladies, yes it seem this happens with most chemos.

    2 more to go great hope all will be well.

    best of wishes to you.

    Lorraine xx

You may also like...